MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA FOME-CUF ADULT TRACHEOSTOMY TUBE WITH TALK ATTACHMENT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX BIVONA FOME-CUF ADULT TRACHEOSTOMY TUBE WITH TALK ATTACHMENT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 855150
Medical Device Problem Codes Deflation Problem (1149); Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign: report source: (b)(6).Manufacturing date: device released for distribution on date provided per review of the dhr.Device evaluation: one portex device was returned for investigation.The device had residue present throughout the aspiration tubing, under the balloon cuff, and it was noticed that the suction control connector component was missing.A leak test was performed on both the aspiration and balloon cuff airway lines to determine if a leak existed in either airway and leaks were present in both airways.Two holes were present in the red plug and visible when the plug was stretched length-wise.One hole was present on the aspiration airway tubing, and the tubing appeared to be pinched where the hole was located.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.Devices are 100% inspected for leaks by manufacturing and a sample of each lot is leak tested by quality.Based on the investigation, the complaint allegation was confirmed.However, the investigation determined that the device did meet manufacturing specification when released for distribution and there was no manufacturing defect identified.The event problem source is listed as unknown.
 
Event or Problem Description
Information was received that a smiths medical portex bivona fome-cuf adult tracheostomy tube with talk attachment was in use with a patient at their home.It was reported "the aspiration probe was damaged by opening holes and the device to deflate the cuff had a hole, preventing it from remaining deflated".There were no adverse patient effects.

Brand Name
PORTEX BIVONA FOME-CUF ADULT TRACHEOSTOMY TUBE WITH TALK ATTACHMENT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8856953
Report Number3012307300-2019-03955
Device Sequence Number16826920
Product Code BTO
UDI-Device Identifier15021312006889
UDI-Public15021312006889
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/28/2019
Device Model Number855150
Device Catalogue Number855150
Device Lot Number2709536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2018
Initial Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1